Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 96, NWS Wakefield, VA

October 7, 2021

NWS Wakefield, VA issued this small craft advisory at Oct 7, 2021, 10:04 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2021, 10:04 AM EDT (14:04 UTC)
Expired
Oct 7, 2021, 1:00 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

792 
WHUS71 KAKQ 071404
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1004 AM EDT Thu Oct 7 2021

ANZ658-071700-
/O.EXP.KAKQ.SC.Y.0095.000000T0000Z-211007T1400Z/
/O.NEW.KAKQ.SC.Y.0096.211007T1404Z-211007T1700Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
1004 AM EDT Thu Oct 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

* WHAT...Northeast winds around 15 kt and seas around 5 ft.

* WHERE...Coastal waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
472 
WHUS71 KAKQ 071657
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1257 PM EDT Thu Oct 7 2021

ANZ658-071800-
/O.EXP.KAKQ.SC.Y.0096.000000T0000Z-211007T1700Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
1257 PM EDT Thu Oct 7 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EDT THIS AFTERNOON.

Seas continue to fall and the advisory has been allowed to expire
on schedule.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 6:49 AM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Oct 7, 6:49 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
649 AM EDT Thu Oct 7 2021

.SYNOPSIS...
An upper level low lifts north into the Great Lakes region as high
pressure builds across the northeastern states today through Friday.
A coastal low brings additional rain chances over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 615 AM EDT Thursday...

Latest MSAS has high pressure nosing south from the nern states.
Radar echo free attm with any pcpn lifting north across wrn VA.

Latest model data not showing much in the way of pcpn today as
the deepest moisture remains west up against the mts due to the
high to the north. However, a few shwrs will be possible across
the upslope favored areas this aftrn as well as across srn zones
as moisture apprchs from coastal NC. A mstly cldy day ahead, along
with some partial sunshine. Highs in the mid-upr 70s.

A persistent setup for tonite with any shwr activity limited to the
favored upslope areas of the Piedmont. Otw, mstly cldy with lows
in the 60s.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
As of 330 AM EDT Thursday...

Latest NAM/GFS/WRF-ARW have backed way off wrt pcpn chcs Fri/Fri
night as the high wins out across the area with the deepest moisture
shunted across the mts assctd the the upr level low to the west. The
onshore flow keeps plenty of moisture around to keep skies cldy to
mstly cldy, but have backed off on PoPs during this time frame and
limited them to areas south of I64. Highest PoPs west across the
Piedmont. Dry ne. Highs Fri in the mid-upr 70s. Lows in the 60s.

Head scratching time wrt this weekends forecast. Models cont to
offer up different solutions on strength/speed/moisture assctd with
a low progged to track n-ne along the Mid Atlantic coast over the
weekend. While the ECMWF/Canadian throw this tropical moisture north
across the local area Sat and Sat nite, the GFS/NAM have the bulk of
the moisture east of I95 along a sfc coastal trof and points east.
In addition, the strength and speed will also have a major influence
on the marine forecast as well. Stay tuned.

Given the uncertainty, the only change made to the grids over
the weekend was to increase PoPs along the coast, closer to the
track of the low along the sfc trof. Thus, high chc/likely PoPs
Sat/Sat nite then tapering off to chc PoPs Sun. Gusty winds
dvlpng along the coast. Any thunder chc should be limited to
sern coastal areas. Highs both days in the 70s. Lows in the 60s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 330 AM EDT Thursday...

Lingering moisture from the departing low and onshore flow arnd the
high will keep low chc PoPs across the area Sun nite/Mon, although
skies will likely become pt sunny Mon. Gusty winds along the coast.
Lows Sun nite upr 50s nw to mid 60s se. Highs Mon 75-80.

High pressure looks to build into the area for the mid week period.
Warmer with highs Tue/Wed in the upr 70s-lwr 80s. Lows in the 60s.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 615 AM EDT Thursday...

Latest MSAS has high pressure nosing south from the nern states. This
high is bringing in a moist onshore flow that will keep an MVFR SC
deck around through the day, lifting to VFR at times (just above 3K
FT) this aftrn. Any sgnfcnt pcpn stays across the wrn Piedmont and
mts. E-NE winds at 10 kts or less.

Outlook...
Developing low pressure along the NC coast over the weekend results
in an increasing rain threat (highest chcs along the coast) with
additional flight restrictions (esp from CIGS) both Sat/Sun. The
low lingers just off the coast early next week.

&&

.MARINE...
As of 650 AM EDT Thursday...

Have extended the SCA for the southern coastal waters until 10
AM. Current surface analysis depicts high pressure centered
over the Northeast and ridging into the local area. Winds are
generally NE 10-15 kt (except 15-20 kt over the southernmost
coastal waters). Expect high pressure to remain over the local
waters through Fri before weakening as an upper level
disturbance moves through Fri night into Sat. Another, stronger
high will build into Maine late Fri through the weekend before
gradually moving offshore early next week. Meanwhile, models
continue to show a weak coastal low developing off the SE coast
tonight/Fri which then lingers off the NC coast into early next
week. Models continue to vary in regards to the strength and
track of the low, but given the building high to the north, a
period of increased onshore flow and likely SCA conditions, due
to a combination of winds and increased waves/seas, will be
possible Fri night through the weekend.

Waves of 1-3 ft (2-3 ft waves in the Lower Bay) continue through
today before subsiding to 1-2 ft tonight into Fri. Seas of 3-4 ft
(except 4-5 ft seas in the southern coastal waters this
morning) linger through Fri. There is some potential for off and
on 5 ft seas through the day today in the southern coastal
waters, but this will need to be reevaluated through the day.
Waves and seas increase to 2- 4 ft and 4-6 ft respectively Sat.
SCAs will be likely due to elevated seas Sat through Tues for
5-8 ft seas. The forecast confidence for exact sea height is low
given the model uncertainties regarding the coastal low
strength and track, but confidence in at least 5 ft seas is
high.

A moderate rip current risk is expected today and Fri. There is some
potential for an upgrade to a high rip risk today depending on the
trends of the surf heights and period. However, given the current
forecast of 5 second periods today and 4-4.5 ft surf, will maintain
a moderate rip risk at this time. Expect the rip risk to remain
elevated through early next week given a prolonged period of onshore
flow with the potential for a high rip risk through the weekend.

&&

.TIDES/COASTAL FLOODING...
Prolonged onshore winds will result in rising tidal anomalies in the
Ches bay through this weekend. Potential for nuisance to minor
flooding is increasing, especially for bay-side portions of the
Northern Neck and Eastern Shore counties through this weekend (and
for locations along the lower James River this afternoon).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 AM EDT this morning for ANZ658.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...RMM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 7, 3:33 AM EDT, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
333 AM EDT Thu Oct 7 2021

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-080745-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
333 AM EDT Thu Oct 7 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-080745-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
333 AM EDT Thu Oct 7 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Friday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 10:41 PM EDTSmall Craft AdvisoryAKQ11 hr
Oct 7, 7:15 PM EDTSmall Craft AdvisoryAKQ12 hr

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.